Oklahoma, 2004

Tornado and Hail in Oklahoma, April 21 to 22, 2004

April 21 to 22, 2004 · NWS TSA · 62 events in 16 counties and zones

47 hail, 14 thunderstorm wind, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$102,000
Crop damage
None recorded
Events
62

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 21, 2:15 PM CST, 19 minutes earlier.

Area forecast discussion, Apr 21, 2:15 PM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
315 PM CDT WED APR 21 2004

CONDITIONS COMING TOGETHER NICELY FOR SIGNIFICANT ROUND OF SEVERE
WEATHER AGAIN THE REMAINDER OF THIS AFTERNOON...LIKELY CONTINUING
WELL INTO THE NIGHT. SCATTERED CELLS ALREADY DEVELOPING ACROSS NW
ARKANSAS WITH RAPID DESTABILIZATION UNDERWAY. EXPECT FURTHER
DEVELOPMENT TO THE EAST ACROSS EASTERN OKLAHOMA OVER NEXT FEW HOURS.
TORNADO WATCH IN EFFECT FOR ENTIRE CWA TIL 02Z.

SYNOPTIACLLY...SFC FRONTAL BOUNDARY REMAINS DRAPED ACROSS NORTHEAST
THROUGH CENTRAL OK IN GENERAL VICINITY OF I-44. SFC TEMPS HAVE
WARMED INTO UPPER 70S TO THE SOUTH WITH DEW POINTS IN MID
60S...YIELDING CAPES UPWARDS OF 3000 J/KG...SO INSTABILITY NOT IN
QUESTION AT ALL AND VERY LITTLE CAPPING EVIDENT. SFC LOW DEEPENING
OVER SE COLORADO IN RESPONSE TO AN APPROACHING UPPER WAVE SHOULD
HELP LIFT BOUNDARY TOWARD KS BORDER SO JUST ABOUT ENTIRE AREA UNDER
THE GUN. 18Z RAOB OUT OF OUN SHOWING INCREASE IN LOW-MID LEVEL WINDS
AND DEEPENING SFC LOW WILL ALLOW SFC WINDS TO STAY BACKED. THIS WILL
RING INCREASE IN TORNADIC SUPERCELL POTENTIAL...ESPECIALLY IN AREA
NEAR I-40 CORRIDOR WHERE REMNANTS OF OUTFLOW BOUNDARY PRESENT.

STRENGTHENING LOW LEVEL JET SHOULD RESULT IN INCREASE IN COVERAGE
TONIGHT NORTH OF MAIN FRONTAL BOUNDARY AND HAVE CARRIED HIGHEST POPS
ACROSS FAR NE OK AND NW ARK...THOUGH BEST SEVERE POTENTIAL FARTHER
SOUTH. ELEVATED INSTABILITY ENOUGH TO SUPPORT SOME POTENTIAL WELL
INTO THE NIGHT.

REPEAT PERFORMANCE THURSDAY? NOT MUCH CHANGE IN THE PATTERN AS
SYNOPTIC FRONT REMAINS IN SAME GENERAL AREA AND SOME TYPE OF
BOUNDARY FROM TONIGHTS STORMS WILL BE PRESENT. 12Z ETA SUGGESTS BEST
SEVERE POTENTIAL SLIGHTLY FARTHER NORTH. SHEAR PROFILES AGAIN
SUPPORT SUPERCELLS...AGAIN BEST POTENTIAL WILL BE NEAR ANY
BOUNDARIES PRESENT. EXPECT COVERAGE INCREASE AGAIN THU NIGHT WITH
LLJ. MAY BE ANOTHER LONG NIGHT.

STRONG UPPER LOW WILL BE APPROACHING ON FRIDAY AND WHILE UPPER
DYNAMICS ARE MORE IMPRESSIVE...AXIS OF INSTABILITY PROGGED TO SHIFT
FARTHER TO THE SOUTH AND WEST. COVERAGE OF STORMS SHOULD BE GREATER
BUT SEVERE POTENTIAL LESS FOR NOW. WILL CONTINUE WITH LIKELY POPS
FRI AND FRI NIGHT. SFC FRONT SHOULD FINALLY CLEAR THE AREA SOMETIME
SATURDAY...ALTHOUGH ETA IS SLOWER AND KEEPS SOME PRECIP AROUND MOST
OF THE DAY.

BEYOND THAT A NICE STRETCH OF WEATHER APPEARS TO BE SHAPING UP (AND
MAYBE A VERY WELCOME BREAK) THROUGH MIDDLE OF NEXT WEEK. KEPT
EXTENDED DRY WITH NEAR SEASONABLE TEMPS.

PRELIM NUMBERS:

TUL    58   76   58   69 /  70   30   70   70
FSM    61   78   62   73 /  70   30   70   70
MLC    63   78   63   73 /  50   30   50   70
BVO    57   74   56   67 /  70   30   70   70
FYV    58   72   59   68 /  80   30   70   70
BYV    58   74   60   69 /  80   30   70   70
MKO    60   77   61   70 /  70   30   70   70
MIO    57   75   58   67 /  80   30   70   70
F10    62   76   61   70 /  60   30   60   70
HHW    64   80   65   76 /  50   30   50   70

FORECAST ID= 14

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.

SULLIVAN
Hazardous weather outlook, Apr 21, 12:00 PM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT WED APR 21 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT WED APR 21 2004

.DAY ONE...THIS AFTERNOON AND TONIGHT

...SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS EASTERN OKLAHOMA AND
   NORTHWEST ARKANSAS...

SIGNIFICANT SEVERE WEATHER IS EXPECTED ACROSS EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH
TONIGHT.  LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE LIKELY.

INSTABILITY HAS ALREADY BUILT TO IMPRESSIVE LEVELS ACROSS MUCH OF
EASTERN OKLAHOMA AHEAD OF AN APPROACHING MID LEVEL DISTURBANCE.
WIND FIELDS ASSOCIATED WITH THIS DISTURBANCE ARE RATHER STRONG AND
WILL CONTRIBUTE TO A FAVORABLE ENVIRONMENT FOR SUPERCELLS TO DEVELOP.

A STATIONARY FRONT IS LOCATED FROM NEAR JOPLIN MISSOURI STRETCHING
INTO THE TEXAS PANHANDLE.  FURTHER SOUTH...A WEAKER YET PRONOUNCED
OUTFLOW BOUNDARY REMAINS FROM THE PREVIOUS NIGHTS THUNDERSTORMS.
THIS BOUNDARY IS RUNNING VERY NEAR THE ARKANSAS RIVER VALLEY FROM
FORT SMITH WESTWARD AND INTERSECTING THE STATIONARY FRONT ACROSS
CENTRAL OKLAHOMA.  THIS BOUNDARY MAY DRIFT A BIT FURTHER NORTHWARD
HOWEVER THIS GENERAL PLACEMENT IS EXPECTED BY MID AFTERNOON WHEN
INITIAL THUNDERSTORM DEVELOPMENT WILL OCCUR.  ADDITIONAL
THUNDERSTORMS WILL DEVELOP ALONG THE STATIONARY FRONT ACROSS
NORTHERN OKLAHOMA AND SPREAD INTO NORTHEAST OKLAHOMA DURING THE
EVENING.

ACCOMPANYING THE SEVERE WEATHER THREAT WILL BE AN ELEVATED RISK OF
FLASH FLOODING ACROSS NORTHEAST OKLAHOMA WHERE PREVIOUS RAIN EVENTS
HAVE SATURATED THE SOIL LEAVING ANY ADDITIONAL RAINS TO CONTRIBUTE
TO A FLASH FLOOD POTENTIAL.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED LATER TODAY. EMERGENCY
MANAGEMENT PERSONNEL ACROSS THE ENTIRE OUTLOOK AREA SHOULD HAVE
ALREADY COMPLETED PREPARATIONS FOR SIGNIFICANT SEVERE WEATHER.
ADDITIONAL PREPARATIONS FOR POTENTIALLY DAMAGING TORNADOES SHOULD BE
CONSIDERED.  PERSONAL DEDICATED TO MONITORING THE LATEST WEATHER
CONDITIONS AND STATEMENTS IS RECOMMENDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WIDESPREAD AND SIGNIFICANT SEVERE WEATHER WILL AGAIN BE POSSIBLE BOTH
THURSDAY AND FRIDAY.  LATER FORECASTS AND STATEMENTS SHOULD BE
CLOSELY MONITORED FOR FURTHER INFORMATION FOR THIS TIMEFRAME.

A RETURN TO MORE TRANQUIL WEATHER WILL ARRIVE BY THE WEEKEND AND
CONTINUE INTO EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Apr 21, 12:55 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
155 PM CDT WED APR 21 2004

OKZ049-053>076-220200-
ADAIR OK-CHEROKEE OK-CHOCTAW OK-CRAIG OK-CREEK OK-DELAWARE OK-
HASKELL OK-LATIMER OK-LE FLORE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-
NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-
PITTSBURG OK-PUSHMATAHA OK-ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-
155 PM CDT WED APR 21 2004

TORNADO WATCH NUMBER 98 IN EFFECT UNTIL 900 PM CDT FOR ALL OF EASTERN
OKLAHOMA.

LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE POSSIBLE.  TAKE
TIME TO REVIEW YOUR SEVERE WEATHER SAFETY RULES TO MAKE SURE
YOU AND YOUR FAMILY ARE SAFE DURING THE EXPECTED SEVERE WEATHER.

IF A TORNADO WARNING IS ISSUED FOR YOUR AREA MOVE QUICKLY TO THE
LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND WINDOWS.
BASEMENTS AND STORM CELLARS OFFER THE BEST PROTECTION. IN PUBLIC
BUILDINGS AVOID LARGE ROOMS SUCH AS AUDITORIUMS...THEATERS...
CAFETERIAS...AND GYMNASIUMS. MOBILE HOMES SHOULD BE ABANDONED FOR
NEARBY...MORE SUBSTANTIAL STRUCTURES. IF YOU LIVE IN A MOBILE
HOME...NOW IS THE TIME TO SELECT WHERE YOU WOULD GO IF A TORNADO
THREATENS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
FOR THE LATEST STATEMENTS CONCERNING THIS POTENTIALLY DANGEROUS
SEVERE WEATHER EVENT. ADDITIONAL WEATHER INFORMATION...INCLUDING
RELATED GRAPHICS CAN BE FOUND AT: WWW.SRH.NOAA.GOV/TULSA.
Local storm report, Apr 21, 12:58 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
158 PM CDT WED APR 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND DMG     3 SW PYRAMID CORNERS    36.77N 95.18W
04/20/2004                   CRAIG              OK   EMERGENCY MNGR

            SHINGLES OFF ROOF, HALF OF GARAGE ROOF GONE

0914 PM     HAIL             6 NE WAGONER            36.02N 95.29W
04/20/2004  1.00 INCH        WAGONER            OK   PUBLIC

            AT WHITEHORN COVE.

0930 PM     TSTM WND DMG     4 N HULBERT             35.99N 95.14W
04/20/2004                   CHEROKEE           OK   PUBLIC

            REPORTED BY SCHOOL OFFICIAL

0938 PM     TSTM WND DMG     6 E WELTY               35.62N 96.30W
04/20/2004                   OKFUSKEE           OK   PUBLIC

            EST. 70 MPH GUSTS.

1006 PM     TSTM WND DMG     7 NW SILOAM SPRINGS     36.26N 94.63W
04/20/2004                   DELAWARE           OK   AIRPLANE PILOT

            LARGE TREE BLOWN DOWN.

&&

BAS
Special weather statement, Apr 21, 1:36 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT WED APR 21 2004

ARZ020-212030-
FRANKLIN AR-
236 PM CDT WED APR 21 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:

IN WEST CENTRAL ARKANSAS
     SOUTHERN FRANKLIN

AT 236 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF BRANCH...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ALIX...CHARLESTON...BRANCH...PETER
PENDER...VESTA...MEG...DENNING...CECIL AND ALTUS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 21, 1:53 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT WED APR 21 2004

ARZ001-002-010-011-019-020-029-220200-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR-
WASHINGTON AR-
253 PM CDT WED APR 21 2004

TORNADO WATCH NUMBER 99 IN EFFECT UNTIL 900 PM CDT FOR ALL OF
NORTHWEST ARKANSAS.

LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE POSSIBLE.
TAKE TIME TO REVIEW YOUR SEVERE WEATHER SAFETY RULES TO MAKE SURE
YOU AND YOUR FAMILY ARE SAFE DURING THE EXPECTED SEVERE WEATHER.

IF A TORNADO WARNING IS ISSUED FOR YOUR AREA MOVE QUICKLY TO THE
LOWEST FLOOR POSSIBLE. STAY AWAY FROM OUTSIDE WALLS AND WINDOWS.
BASEMENTS AND STORM CELLARS OFFER THE BEST PROTECTION. IN PUBLIC
BUILDINGS AVOID LARGE ROOMS SUCH AS AUDITORIUMS...THEATERS...
CAFETERIAS...AND GYMNASIUMS. MOBILE HOMES SHOULD BE ABANDONED FOR
NEARBY...MORE SUBSTANTIAL STRUCTURES. IF YOU LIVE IN A MOBILE
HOME...NOW IS THE TIME TO SELECT WHERE YOU WOULD GO IF A TORNADO
THREATENS.
Local storm report, Apr 21, 2:06 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
306 PM CDT WED APR 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1018 PM     HAIL             10 WNW RAIFORD          35.32N 95.95W
04/20/2004  0.88 INCH        MCINTOSH           OK   PUBLIC

1024 PM     HAIL             7 NW RAIFORD            35.34N 95.87W
04/20/2004  0.88 INCH        MCINTOSH           OK   PUBLIC

&&
Local storm report, Apr 21, 2:20 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
320 PM CDT WED APR 21 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             2 S OZARK               35.46N 93.83W
04/21/2004  0.88 INCH        FRANKLIN           AR   BROADCAST MEDIA

&&

GW

The radar

The Western Arkansas radar (KSRX), 26 km away, was scanning. The volume nearest the first event began at 20:34 UTC.

Open the radar archive at this moment

Event by event

47 hail, 14 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Sequoyah

When
April 21, 2:34 PM CST
Where
Sequoyah County, Muldrow
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.417, -94.600

Hail, Sequoyah

When
April 21, 2:46 PM CST
Where
Sequoyah County, Roland
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.417, -94.517

Hail, Muskogee

When
April 21, 2:56 PM CST
Where
Muskogee County, Warner
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.500, -95.300

Hail, Muskogee

When
April 21, 3:10 PM CST
Where
Muskogee County, Warner
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
35.500, -95.300

Hail, Sequoyah

When
April 21, 3:55 PM CST
Where
Sequoyah County, 3 mi SE of Gore
Measured
0.88 in hail
Reported by
BROADCAST MEDIA
Coordinates
35.500, -95.083

Hail, Sequoyah

When
April 21, 4:21 PM CST
Where
Sequoyah County, Vian
Measured
2.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.500, -94.967

Hail, Cherokee

When
April 21, 4:41 PM CST
Where
Cherokee County, 2 mi NE of Hulbert
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.950, -95.117

Hail, Sequoyah

When
April 21, 4:42 PM CST
Where
Sequoyah County, Marble City
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.583, -94.817

Hail, Muskogee

When
April 21, 5:02 PM CST
Where
Muskogee County, Jamesville
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.750, -95.650

Hail, Pawnee

When
April 21, 5:06 PM CST
Where
Pawnee County, Jennings
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.183, -96.567

Thunderstorm Wind, Creek

When
April 21, 5:09 PM CST
Where
Creek County, Silver City
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
NWS STORM SURVEY
Coordinates
36.083, -96.500

Thunderstorm winds estimated at 80 miles an hour destroyed two mobile homes and uprooted several trees.

Thunderstorm Wind, Creek

When
April 21, 5:10 PM CST
Where
Creek County, 3 mi N of Oilton
Measured
52 kt (60 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
36.133, -96.583

Hail, Creek

When
April 21, 5:10 PM CST
Where
Creek County, 3 mi N of Oilton
Measured
1.5 in hail
Reported by
BROADCAST MEDIA
Coordinates
36.133, -96.583

Hail, Tulsa

When
April 21, 5:15 PM CST
Where
Tulsa County, Broken Arrow
Measured
0.88 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.050, -95.783

Hail, Pawnee

When
April 21, 5:17 PM CST
Where
Pawnee County, 2 mi E of Jennings
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.183, -96.533

Hail, Wagoner

When
April 21, 5:17 PM CST
Where
Wagoner County, 2 mi S of Wagoner
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.817, -95.383

Hail, Tulsa

When
April 21, 5:22 PM CST
Where
Tulsa County, Broken Arrow
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.050, -95.783

Hail, Tulsa

When
April 21, 5:28 PM CST
Where
Tulsa County, 10 mi SE of Tulsa
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.050, -95.833

Quarter size hail was reported near the intersection of Mingo and 75th Street in the southeast part of the city of Tulsa.

Hail, Creek

When
April 21, 5:29 PM CST
Where
Creek County, Mannford
Measured
2.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.250, -96.417

Tornado, Creek

When
April 21, 5:29 PM CST to 5:32 PM CST
Where
Creek County, 3 mi SSW of Mannford
Rating
F1
Path length
1 mi
Path width
600 yd
Property damage
$50,000
Reported by
NWS STORM SURVEY
Coordinates
36.217, -96.433

A F1 tornado occurred from just southwest of Mannford to just south of Mannford. The tornado damaged a few homes and several outbuildings and barns. It also uprooted some trees.

Hail, Tulsa

When
April 21, 5:30 PM CST
Where
Tulsa County, Broken Arrow
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.050, -95.783

Hail, Tulsa

When
April 21, 5:40 PM CST
Where
Tulsa County, 5 mi SE of Tulsa
Measured
1.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.100, -95.883

Golfball hail was reported in the central part of the city of Tulsa near the intersection of 31st Street and Yale Avenue.

Hail, Sequoyah

When
April 21, 5:45 PM CST
Where
Sequoyah County, Roland
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.417, -94.517

Hail, Rogers

When
April 21, 5:51 PM CST
Where
Rogers County, Catoosa
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
36.183, -95.750

Thunderstorm Wind, Creek

When
April 21, 6:12 PM CST
Where
Creek County, 3 mi NE of Sapulpa
Measured
52 kt (60 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
36.033, -96.067

Hail, Creek

When
April 21, 6:18 PM CST
Where
Creek County, Sapulpa
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.000, -96.100

Hail, Cherokee

When
April 21, 6:40 PM CST
Where
Cherokee County, 1 mi N of Hulbert
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.950, -95.150

Hail, Okfuskee

When
April 21, 8:26 PM CST
Where
Okfuskee County, 1 mi W of Bearden
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.350, -96.400

Hail, Cherokee

When
April 21, 8:30 PM CST
Where
Cherokee County, 2 mi W of Cookson
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.700, -95.000

Thunderstorm Wind, Cherokee

When
April 21, 8:30 PM CST
Where
Cherokee County, 2 mi W of Cookson
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.700, -95.000

Hail, Pittsburg

When
April 21, 9:12 PM CST
Where
Pittsburg County, 9 mi N of Scipio
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.183, -95.967

Hail, McIntosh

When
April 21, 9:25 PM CST
Where
McIntosh County, Hanna
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.200, -95.883

Hail, Okfuskee

When
April 21, 9:30 PM CST
Where
Okfuskee County, Okemah
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.433, -96.300

Hail, Haskell

When
April 21, 9:44 PM CST
Where
Haskell County, 1 mi E of Mc Curtain
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.150, -94.950

Hail, Okfuskee

When
April 21, 9:45 PM CST
Where
Okfuskee County, 2 mi E of Okemah
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.433, -96.267

Hail, Sequoyah

When
April 21, 9:48 PM CST
Where
Sequoyah County, 2 mi SE of Sallisaw
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.450, -94.767

Hail, Le Flore

When
April 21, 9:48 PM CST
Where
Le Flore County, 2 mi W of Milton
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.167, -94.900

Hail, Haskell

When
April 21, 10:00 PM CST
Where
Haskell County, 1 mi N of Lequire
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.117, -95.100

Thunderstorm Wind, McIntosh

When
April 21, 10:07 PM CST
Where
McIntosh County, Stidham
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.367, -95.700

Hail, McIntosh

When
April 21, 10:17 PM CST
Where
McIntosh County, Eufaula
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.283, -95.583

Hail, McIntosh

When
April 21, 10:24 PM CST
Where
McIntosh County, 4 mi N of Eufaula
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.333, -95.583

Thunderstorm Wind, McIntosh

When
April 21, 10:24 PM CST
Where
McIntosh County, 6 mi NE of Eufaula
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.350, -95.500

Hail, Okmulgee

When
April 21, 10:30 PM CST
Where
Okmulgee County, Henryetta
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.450, -95.983

Thunderstorm Wind, Muskogee

When
April 21, 10:50 PM CST
Where
Muskogee County, Porum
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.367, -95.267

Thunderstorm winds estimated at 70 miles an hour blew down a large tree.

Thunderstorm Wind, Haskell

When
April 21, 10:55 PM CST
Where
Haskell County, Whitefield
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
35.250, -95.233

Thunderstorm winds estimated at 60 miles an hour blew tree limbs and power lines down.

Thunderstorm Wind, Haskell

When
April 21, 11:10 PM CST
Where
Haskell County, Stigler
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
35.250, -95.133

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs and power lines.

Hail, Pawnee

When
April 21, 11:15 PM CST
Where
Pawnee County, Watchorn
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.417, -97.000

Thunderstorm Wind, McIntosh

When
April 21, 11:28 PM CST
Where
McIntosh County, 6 mi NE of Eufaula
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.350, -95.500

Hail, McIntosh

When
April 21, 11:28 PM CST
Where
McIntosh County, 6 mi NE of Eufaula
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.350, -95.500

Hail, Haskell

When
April 21, 11:33 PM CST
Where
Haskell County, Keota
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.250, -94.917

Hail, Osage

When
April 21, 11:40 PM CST
Where
Osage County, Fairfax
Measured
0.88 in hail
Reported by
UTILITY COMPANY
Coordinates
36.567, -96.700

Hail, Muskogee

When
April 21, 11:51 PM CST
Where
Muskogee County, Porum
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.367, -95.267

Thunderstorm Wind, Creek

When
April 22, 12:00 AM CST
Where
Creek County, 3 mi E of Oilton
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.083, -96.533

Thunderstorm winds estimated at 70 miles an hour blew down a few trees.

Hail, Osage

When
April 22, 12:08 AM CST
Where
Osage County, Hominy
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.417, -96.400

Hail, Le Flore

When
April 22, 12:11 AM CST
Where
Le Flore County, Spiro
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.233, -94.633

Thunderstorm Wind, Tulsa

When
April 22, 12:45 AM CST
Where
Tulsa County, Tulsa
Measured
52 kt (60 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.150, -95.950

Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs near the intersection of 15th Street and Utica.

Thunderstorm Wind, Rogers

When
April 22, 12:51 AM CST
Where
Rogers County, 7 mi WNW of Verdigris
Measured
61 kt (70 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.267, -95.800

Thunderstorm winds estimated at 70 miles an hour blew down a large tree just east of the intersection of 86th Street North and 145th East Avenue or a little over 3 miles east of Owasso.

Hail, Le Flore

When
April 22, 12:55 AM CST
Where
Le Flore County, 3 mi E of Panama
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.167, -94.617

Hail, Okmulgee

When
April 22, 12:59 AM CST
Where
Okmulgee County, 4 mi W of Beggs
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.733, -96.133

Thunderstorm Wind, Mayes

When
April 22, 1:24 AM CST
Where
Mayes County, Pryor
Measured
61 kt (70 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.300, -95.317

Hail, McIntosh

When
April 22, 2:02 AM CST
Where
McIntosh County, 1 mi W of Checotah
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.433, -95.533

Hail, Muskogee

When
April 22, 2:24 AM CST
Where
Muskogee County, Warner
Measured
1 in hail
Reported by
POST OFFICE
Coordinates
35.500, -95.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2004Every state in 2004This day in weather historyThe tornado archive for Oklahoma, 2004Warnings in Oklahoma, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391853, 5391854, 5391855, 5391856, 5391857, 5391858, 5391860, 5391861, 5391862, 5391859, 5391863, 5391864, 5391865, 5391866, 5391867, 5391868, 5391869, 5391870, 5391871, 5391872, 5391873, 5391943, 5391944, 5391945, 5391946, 5391947, 5391948, 5391949, 5391950, 5391951, 5391952, 5391953, 5391954, 5391955, 5391956, 5391957, 5391958, 5391959, 5391960, 5391961, and more.